Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Difference methods for problems with different time scales


Author: Robert E. Scheid
Journal: Math. Comp. 44 (1985), 81-92
MSC: Primary 65L05; Secondary 34E20
MathSciNet review: 771032
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the use of difference methods for weakly nonlinear systems of ordinary differential equations with rapidly oscillating solutions and develop a general approach which depends only on the smoothness of the coefficients and the nonlinearities. In particular, one is led to a strategy which is suitable for the detection and resolution of turning points in such systems. A computational example is presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05, 34E20

Retrieve articles in all journals with MSC: 65L05, 34E20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1985-0771032-9
PII: S 0025-5718(1985)0771032-9
Keywords: Difference methods, oscillatory, numerical solution of ordinary differential equations, stiff equations, turning point, resonance
Article copyright: © Copyright 1985 American Mathematical Society